Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Lump In Throat Feeling
avatar
mandadandadawn posted:
I have had a lump in throat/ feels like my voicebox is going to be crushed feeling since May 2012 to now Nov. 2012. I have been to a family docotr numerous times... Went to ENT and had an egd done. I was diagnosed with GERD and LPR. THey did a dialation to my esophogus with the egd. I felt a little bit of relief from it but the pain is still there. I am only 29 and I shouldn't have to feel like this on a day to day basis. I went to the ER and they did a catscan, that came out normal. Why wont this feeling go away. My mom gave me a Xanax and that made the pain go away. Every other type of pain pill gives me an adverse affect and it makes me more sensative and hurt more. I have been on Nexium for the last month and a half..... Could it be nerve damage? There seems to be alot of anxiety that comes with this because it kinds makes me freak out at times. There has to be someone or something to help me because I am at my wits end and I can not go on feeling like this! What can you suggest? I can not seem to get someone that will take me seriously and actually listen to me! What can you suggest??
Reply
 
avatar
Rod Moser, PA, PhD responded:
It appears that you have had a thorough medical work-up for this feeling you are having. The fact that your symptoms improve with anti-anxiety medications makes me think that this may be playing a huge role. As you know, I really have no way of examining you or making a blind diagnosis over the Internet, but perhaps the next step for you would be to take the Xanax on a more regular basis and have some counseling to help you deal with these feelings that you are at your "wit's end". You can get a second opinion from another ENT or gastroenterologist if you feel your doctors have missed something, but based on what you have posted, you have had a good diagnostic work-up.
 
avatar
mandadandadawn replied to Rod Moser, PA, PhD's response:
I am going to the doctor again next week. I am going to tell her everything again and she doesnt know about the anti anxiety meds, as I havent seen a dr since my dialation. She had me on Klonopin for a couple months, but that didn't give me the relief the Xanax did! I am going through some life changes and I beleive that may be a part of it. Someone has said something about an over active throat, as when something affects you emotionally and in a big way, it can create a similar affect. Here in the last couple days, as I have had on my Nexium to take, it seems the symptoms have amplified. My tongue feels like it is swollen and there is a numbness or a wierd taste. I have also been feeling nauseated. What was your thoughts on nerve damage??
 
avatar
Rod Moser, PA, PhD replied to mandadandadawn's response:
There is a medical condition called globus hystericus that you should research...

There is a discussion on WebMD.s GERD and Heartburn Forum:

http://forums.webmd.com/3/gerd-and-heartburn/forum/83


Featuring Experts

Welcome to WebMD's Ear, Nose, and Throat Community — a site where members help each other. If you have an experience to share or would like ...More

Helpful Tips

Your Home Black BagExpert
Doctors used to carry black bags containing all the medical tools they would need for a home visit. Of course, that rarely happens anymore. ... More
Was this Helpful?
31 of 53 found this helpful

Expert Blog

Focus on Flu

Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.